Motillium and CLL ?: Am experiencing my second... - CLL Support

CLL Support

17,272 members28,162 posts

Motillium and CLL ?

Emerfly
Emerfly

Am experiencing my second bout of severe cramping and diarrhoea in the past month. Feeling miserable . Under normal circumstances I would let it take its course and allow whatever bug/virus/poison that is in my system make its own way out . I look after my 93 yr old mother . She moved in with me 5 months ago as her health and ability were seriously deteriorating , she is not good at the moment . Last time she caught the bug from me and was hospitalised for a week , she came home last week and is very frail since . My question is, would it be ok to take motillium ? Before I’m asked, yes i texted family looking for help st 6.30 am . Last time everyone was away and it was a nightmare .

8 Replies

Always best to check with your clinical nurse if you have one. But as far as I am aware taking motilium (loperamide/Imodium) is perfectly ok as long as you do not exceed the dose of 8 in 24 hour cycle.

Hubby takes loperamide now after his stoma reversal, he always took it whilst having chemo. Can take anything up to 8 per day.

Hope this helps, and it sorts itself out.

Susie

Emerfly
Emerfly in reply to Susiecarer

Thank you susie . Have taken motilium and it had eased my symptoms .

This is not the same thing as Imodium. It is Domperidone, which goes under many trade names. When I looked it up I was interested to see that It is not legal in the US. I would certainly talk to your doctor about taking it. You also need to know whether you have something infectious going on that might put your mother at risk.

Thank you for replying , my sister has moved in and is looking after my mum and i . She told me this morning she gave me Imodium not motilium ! I’m feeling better . My mum moved in with me she was discharged from hospital, Having been admitted with similar symptoms . I’ve had same illness 3 times since then and she has been hospitalised again recently . Whatever it is , it’s not going away . Seems to lie low for a while and come back . We are wondering now is it something like Giardia ? My mother had been living in very unhygienic conditions with my brother , a chronic alcoholic. Will go to my GP tomorrow .

MsLockYourPosts
MsLockYourPostsVolunteer in reply to Emerfly

Good to be checked for all possibilities, given the pattern that has developed between you and your mother. I hope you find an answer!

Thank you

Shedman
Shedman in reply to Emerfly

Giardia tends to have a very typical involvement of eggy/sulphurous belches.. Some doctors will say that there are various other conditions that produce this symptom, but it certainly is a classic of Giardiasis...

Rest is key.. And it is difficult getting a suitable specimen for testing from the thinnest diarrhoea..

Now, your cramps remind me of constipation - the odd thing is that fecal impaction in colon or rectum can result in liquid escaping the blockage.. Identical to diarrhoea, but the cause is in fact a blockage..

At the time of my suffering this summer I was all rather confused -- knew I had been dehydrated, but the pains were so great I feared worse.

My go to was Movicol - stool softener.. Once my problem resolved, the world was a better place!

I sense you have better insight than I had - in which case minimising infection risk is all about hand washing, using you own towel, and additionally such things as cleaning door handles and so on.

Take care. I hope it clears as soon as it arose.

Emerfly
Emerfly in reply to Shedman

Thank you Shedman , went to GP today so am having blood work done on Thursday , a stool sample as soon as I can produce one ...the Imodium side effect making that a wee bit difficult . And an urgent colonoscopy , so hopefully will get to the bottom 😬 if what’s amiss fairly quickly ! Am taking all the necessary hygiene precautions , my house smells like a swimming pool from bleaching every surface , door handle etc and visitors presented with masks, hand sanitiser and paper towels . My doc says Imodium isn’t a cure all , it just stops the symptoms and should only be used if absolutely necessary . If your travelling or toilet unavailable . Best to let the bug/virus/poison/parasite out. I have not had sulphurous belches or wind . So we’ll see .

You may also like...